2 Years of lipitor Almost Killed Me

A forum to discuss personal experiences of Muscle Pain associated with statin drug use.

2 Years of lipitor Almost Killed Me

Postby Hannibal » Thu Oct 26, 2006 1:52 am

2 years on Lipitor and started getting sick from it 3wks after starting it. My Dr"s reply when I asked if any of my heart meds would cause this. (No wouldn't be that) he totaly convinced me that they would not cause any probs. So I associated my tiredness and worsening body pain to my pair of failed surgery feet and the 4 degenerated back discs. I have been off now for 14mths. and just recentley past 3wks been feeling a little better. I started takeing milk thistle and seemed like it helped just a little. I started taking CQ-10 and it has helped even more. It also seems like the fish oil fat3 stuff may help too. I am definitly going to try the Carnitine. For 3 years I have suffered so bad with total body pain numbness wierd mental probs. real strange thoughts. Afraid of my own family and of people in general. Very hard time getting any help with the overwhelming pain. At first Darvocet every 2 hrs. until got hard to get and things really got bad. I was growing my own pain killer and used it for about 2 mths. I was going to start the truck in the garage a leave the engine going was what I has decided. Then I found a pain clinic and they gave me Methodose and it helped enough to stop plotting the end. Have to fake fibromyalgia to get treatment now, but whatever it takes cause aint no knucklehead dr going to give a rats butt. Now I have destroyed my family and marriage due to this legal poison. But just feeling a little better after 3 years of hell on earth is helping and can hardly wait till tommoro to find some caritine. One time my family had to feed me pain killers and water cause I was parallized and crying, i could not move. No Lipitor Wouldn't Cause That - sorry for any typos, i just recently have been able to type and spell.
Hannibal
 
Posts: 6
Joined: Thu Oct 26, 2006 1:26 am

Reply for 'Hannibal'

Postby sos_group_owner » Thu Oct 26, 2006 9:40 pm

Hi Hannibal & Welcome to the Forum,

Why the medical community does not acknowledge that statins cause serious, life threatening adverse effects, I haven't a clue. Glad to hear you are finally improving.

Fran
sos_group_owner
 
Posts: 482
Joined: Thu Oct 13, 2005 6:03 pm
Location: Connecticut

Postby Hannibal » Thu Oct 26, 2006 10:08 pm

Thanks for replying. I went to that Rhumatologist today and told her I started taking co q10 after reading about it on a Lipitor side effect website no response whatsoever however she did write it down in my record. I even told her that finally in the past 3 wks since taking the q10 I was starting to improve. She seemed to want to lean toward what she is doing for the credit of improvement. I mentioned that I was going to start taking Carnitine today. She said (I would hold off on that ) pause (we dont want to loose the progress that we have made) I had my voice recorder on. I think I should go ahead and take the Carnitine regardless. I think she knows there would be no money in it for her plus if I get better I will not need the expensive office calls any longer. I dont want to make her mad cause if I loose the Lyrica and Metadone I would be terrified cause I mean REAL body pain to the point of not being able to move. I am traumaized from that. thanks again. John
Hannibal
 
Posts: 6
Joined: Thu Oct 26, 2006 1:26 am

Reply for John

Postby sos_group_owner » Thu Oct 26, 2006 11:15 pm

Hi John,

We were terrified when making the decision (for my husband) to stop taking Lipitor. It took lots of courage and research to know we were doing the right thing. We have since stopped both of his BP meds as CoQ10 controls his BP. He takes 300 mg in the AM and occasionally 200 mg in the evening. If you are taking BP meds, monitor your BP as you start and increase CoQ10 doses.

You are correct in your assumption that your doctor feels a bit threatened that nutritional supplements will help your condition and you will no longer need expensive office visits. I'm not aware of any side effects from carnitine, but the form 'D-carnitine' should be avoided.

Good article all about carnitine includes 'interactions':
[url]http://www.umm.edu/altmed/ConsSupplements/CarnitineLCarnitinecs.html[/url]

Fran
sos_group_owner
 
Posts: 482
Joined: Thu Oct 13, 2005 6:03 pm
Location: Connecticut

Postby Hannibal » Fri Oct 27, 2006 12:07 am

Thansk for the info. I really appreciate it. I have been taking 3 wks now 3,4,500 mg Q-10 per day. I had my BP checked today it is good. I quit taking lipitor 14mths ago. I quit taking all of my heart and colesterol meds. I told my cardiologist that they make me sick and I cant take them. He said I would have to eat vegatables only, so that pretty much what I do and all my numbers are well within safe limits. befor my colesterol what way up there and cardiologis said that another heart attack was deffinate thing. How much L-Carnitine should be a good start? I am looking at vitamin B-5 also very interesting info at anyvitamins.com I checked it out cause it is mixed in with the carnitine I am getting. And I took a multivitamin tonight for some B-6,12 . Thanks for you info. John
Hannibal
 
Posts: 6
Joined: Thu Oct 26, 2006 1:26 am

Reply for John

Postby sos_group_owner » Sat Oct 28, 2006 12:10 am

Hi John,

Excellent article all about Carnitine & CoQ10 by Ray Holder (posts on this forum)

http://www.spacedoc.net/r_holder.html

Start with one 500 mg capsule and increase as needed.

Re: B5

Pantethine

One thing you might want to try is "pantethine" (Coenzyme A Precursor - highly active form of pantothenic acid, Vitamin B5), a supplement that helps raise HDL levels. Pantethine, an antioxidant, also plays a key role in the metabolism of carbohydrates, lipids and amino acids; helps increase blood flow and stimulate brain function (helps with mental fogginess). Not as easy to find as some of the other supplements. We order NOW Foods brand Pantethine online from TheCatalog.com. We both take two 300 mg capsules daily.

Fran
sos_group_owner
 
Posts: 482
Joined: Thu Oct 13, 2005 6:03 pm
Location: Connecticut

Postby Hannibal » Tue Oct 31, 2006 1:52 am

Fran,
I cannot begin to express how much I appreciate your help! 3 years and no one! My doctor My family has cared. This hurts almost as much as the torture of Statin side effects. I cant help but notice that if the first t is removed from statin it leaves Satin. And they truley seem to be the work of the devil. Oh well. Your Id show sos owner is that another help group? Tell your husband that Hannibal said he is extremly lucky to have someone as understanding and caring as yourself. Are you a doctor? You seem to know more than one if you are not. Again thanks for your support. John
Hannibal
 
Posts: 6
Joined: Thu Oct 26, 2006 1:26 am

Reply for John

Postby sos_group_owner » Wed Nov 01, 2006 11:52 pm

Hi John,

Thank you for your kind words. I manage a Yahoo support group called 'Stopped Our Statins' and have been researching statin side effects for over 2 years. Dr Graveline's research has helped me, my family and my support group so much and I am so grateful for his support.

Fran
sos_group_owner
 
Posts: 482
Joined: Thu Oct 13, 2005 6:03 pm
Location: Connecticut


Return to Muscle Pain and Statins

Who is online

Users browsing this forum: Google [Bot] and 0 guests

cron